August  2013, 18(6): 1555-1565. doi: 10.3934/dcdsb.2013.18.1555

Exponential stability for a class of linear hyperbolic equations with hereditary memory

1. 

Politecnico di Milano - Dipartimento di Matematica "F. Brioschi", Via Bonardi 9, 20133 Milano

2. 

Politecnico di Milano - Dipartimento di Matematica “F. Brioschi”, Via Bonardi 9, 20133 Milano, Italy

Received  June 2011 Revised  November 2011 Published  March 2013

We establish a necessary and sufficient condition of exponential stability for the contraction semigroup generated by an abstract version of the linear differential equation $$∂_t u(t)-\int_0^\infty k(s)\Delta u(t-s)ds = 0 $$ modeling hereditary heat conduction of Gurtin-Pipkin type.
Citation: Monica Conti, Elsa M. Marchini, Vittorino Pata. Exponential stability for a class of linear hyperbolic equations with hereditary memory. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1555-1565. doi: 10.3934/dcdsb.2013.18.1555
References:
[1]

Asymptot. Anal., 50 (2006), 269-291.  Google Scholar

[2]

Asymptot. Anal., 46 (2006), 251-273.  Google Scholar

[3]

Arch. Rational Mech. Anal., 37 (1970), 297-308.  Google Scholar

[4]

SIAM J. Math. Anal., 33 (2002), 1090-1106. doi: 10.1137/S0036141001388592.  Google Scholar

[5]

Arch. Rational Mech. Anal., 116 (1991), 139-152. doi: 10.1007/BF00375589.  Google Scholar

[6]

C. R. Acad. Sci. Paris Sér. A-B, 277 (1973), B471-B473.  Google Scholar

[7]

Comm. Appl. Anal., 5 (2001), 121-133.  Google Scholar

[8]

Arch. Rational Mech. Anal., 31 (1968), 113-126. doi: 10.1007/BF00281373.  Google Scholar

[9]

Springer-Verlag, New York, 1965.  Google Scholar

[10]

in "Analysis and Numerics for Conservation Laws," Springer, Berlin, (2005), 257-279. doi: 10.1007/3-540-27907-5_11.  Google Scholar

[11]

Chapman & Hall/CRC Research Notes in Mathematics, 398, Chapman & Hall/CRC, Boca Raton, FL, 1999.  Google Scholar

[12]

Phys. Rev. E (3), 60 (1999), 5231-5243. doi: 10.1103/PhysRevE.60.5231.  Google Scholar

[13]

Phys. Rev. E (3), 56 (1997), 6557-6563. doi: 10.1103/PhysRevE.56.6557.  Google Scholar

[14]

Quart. Appl. Math., 52 (1994), 628-648.  Google Scholar

[15]

SIAM J. Appl. Math., 46 (1986), 171-188. doi: 10.1137/0146013.  Google Scholar

[16]

Commun. Pure Appl. Anal., 9 (2010), 721-730. doi: 10.3934/cpaa.2010.9.721.  Google Scholar

[17]

Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[18]

Trans. Amer. Math. Soc., 284 (1984), 847-857. doi: 10.2307/1999112.  Google Scholar

show all references

References:
[1]

Asymptot. Anal., 50 (2006), 269-291.  Google Scholar

[2]

Asymptot. Anal., 46 (2006), 251-273.  Google Scholar

[3]

Arch. Rational Mech. Anal., 37 (1970), 297-308.  Google Scholar

[4]

SIAM J. Math. Anal., 33 (2002), 1090-1106. doi: 10.1137/S0036141001388592.  Google Scholar

[5]

Arch. Rational Mech. Anal., 116 (1991), 139-152. doi: 10.1007/BF00375589.  Google Scholar

[6]

C. R. Acad. Sci. Paris Sér. A-B, 277 (1973), B471-B473.  Google Scholar

[7]

Comm. Appl. Anal., 5 (2001), 121-133.  Google Scholar

[8]

Arch. Rational Mech. Anal., 31 (1968), 113-126. doi: 10.1007/BF00281373.  Google Scholar

[9]

Springer-Verlag, New York, 1965.  Google Scholar

[10]

in "Analysis and Numerics for Conservation Laws," Springer, Berlin, (2005), 257-279. doi: 10.1007/3-540-27907-5_11.  Google Scholar

[11]

Chapman & Hall/CRC Research Notes in Mathematics, 398, Chapman & Hall/CRC, Boca Raton, FL, 1999.  Google Scholar

[12]

Phys. Rev. E (3), 60 (1999), 5231-5243. doi: 10.1103/PhysRevE.60.5231.  Google Scholar

[13]

Phys. Rev. E (3), 56 (1997), 6557-6563. doi: 10.1103/PhysRevE.56.6557.  Google Scholar

[14]

Quart. Appl. Math., 52 (1994), 628-648.  Google Scholar

[15]

SIAM J. Appl. Math., 46 (1986), 171-188. doi: 10.1137/0146013.  Google Scholar

[16]

Commun. Pure Appl. Anal., 9 (2010), 721-730. doi: 10.3934/cpaa.2010.9.721.  Google Scholar

[17]

Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[18]

Trans. Amer. Math. Soc., 284 (1984), 847-857. doi: 10.2307/1999112.  Google Scholar

[1]

Michael Grinfeld, Amy Novick-Cohen. Some remarks on stability for a phase field model with memory. Discrete & Continuous Dynamical Systems, 2006, 15 (4) : 1089-1117. doi: 10.3934/dcds.2006.15.1089

[2]

Emanuela R. S. Coelho, Valéria N. Domingos Cavalcanti, Vinicius A. Peralta. Exponential stability for a transmission problem of a nonlinear viscoelastic wave equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021055

[3]

Jianxun Liu, Shengjie Li, Yingrang Xu. Quantitative stability of the ERM formulation for a class of stochastic linear variational inequalities. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021083

[4]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[5]

Zhenbing Gong, Yanping Chen, Wenyu Tao. Jump and variational inequalities for averaging operators with variable kernels. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021045

[6]

Ágota P. Horváth. Discrete diffusion semigroups associated with Jacobi-Dunkl and exceptional Jacobi polynomials. Communications on Pure & Applied Analysis, 2021, 20 (3) : 975-994. doi: 10.3934/cpaa.2021002

[7]

Andrés Contreras, Juan Peypouquet. Forward-backward approximation of nonlinear semigroups in finite and infinite horizon. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021051

[8]

Horst R. Thieme. Discrete-time dynamics of structured populations via Feller kernels. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021082

[9]

Mansour Shrahili, Ravi Shanker Dubey, Ahmed Shafay. Inclusion of fading memory to Banister model of changes in physical condition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 881-888. doi: 10.3934/dcdss.2020051

[10]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis and simulation of an adhesive contact problem with damage and long memory. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2781-2804. doi: 10.3934/dcdsb.2020205

[11]

Hailing Xuan, Xiaoliang Cheng. Numerical analysis of a thermal frictional contact problem with long memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021031

[12]

Tayeb Hadj Kaddour, Michael Reissig. Global well-posedness for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021057

[13]

Alessandro Fonda, Rodica Toader. A dynamical approach to lower and upper solutions for planar systems "To the memory of Massimo Tarallo". Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3683-3708. doi: 10.3934/dcds.2021012

[14]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[15]

Christos Sourdis. A Liouville theorem for ancient solutions to a semilinear heat equation and its elliptic counterpart. Electronic Research Archive, , () : -. doi: 10.3934/era.2021016

[16]

Youjun Deng, Hongyu Liu, Xianchao Wang, Dong Wei, Liyan Zhu. Simultaneous recovery of surface heat flux and thickness of a solid structure by ultrasonic measurements. Electronic Research Archive, , () : -. doi: 10.3934/era.2021027

[17]

Skyler Simmons. Stability of Broucke's isosceles orbit. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3759-3779. doi: 10.3934/dcds.2021015

[18]

Yila Bai, Haiqing Zhao, Xu Zhang, Enmin Feng, Zhijun Li. The model of heat transfer of the arctic snow-ice layer in summer and numerical simulation. Journal of Industrial & Management Optimization, 2005, 1 (3) : 405-414. doi: 10.3934/jimo.2005.1.405

[19]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[20]

Irena PawŃow, Wojciech M. Zajączkowski. Global regular solutions to three-dimensional thermo-visco-elasticity with nonlinear temperature-dependent specific heat. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1331-1372. doi: 10.3934/cpaa.2017065

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (48)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]